Articles

Journal of Statistical Physics

, Volume 61, Issue 5, pp 1203-1222

Hamilton's equations for constrained dynamical systems

  • Simon W. de LeeuwAffiliated withLaboratory for Physical Chemistry, University of Amsterdam
  • , John W. PerramAffiliated withDepartment of Mathematics and Computer Science, Odense University
  • , Henrik G. PetersenAffiliated withDepartment of Mathematics and Computer Science, Odense University

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access

Abstract

We derive expressions for the conjugate momenta and the Hamiltonian for classical dynamical systems subject to holonomic constraints. We give an algorithm for correcting deviations of the constraints arising in numerical solution of the equations of motion. We obtain an explicit expression for the momentum integral for constrained systems.

Key words

Constraint dynamics Hamiltonian metric tensor